MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number EB030
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: parotidectomy.During the procedure, 1 hour after the start of the procedure, the button operating the knife has broken, disengaged from the spring actuating the knife, the blade came out while the jaws were open.This incident made impossible the use of the device, another voyant device was given to the surgeon.There was no consequence on the patient.The device has been preserved and can be collected at the pharmacy.Additional information received from the sales rep on 02 october 2017: the surgeon uses regularly our eb030 since more than a year and i did not notice any modification in the way that he had to use it.The surgeon respects the applied medical recommendations and does never seal vessels with diameter greater than 7mm.I did not observe any torque being applied when the surgeon positioned the device on tissues.The surgeon was manipulating vessels nearby the parotid.The size of the vessels is unknown.Patient status: no consequence on the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant"s experience in which "the blade came out while the jaws were open." engineering observed that the blade had disengaged from the blade link, leaving the blade exposed in the forward position.Based on the condition of the returned unit, the reported event was caused by handle separation.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible device enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita, ca 92688
NL  92688
MDR Report Key6925715
Report Number2027111-2017-02054
Device Sequence Number461830
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)171013(30)01(10)1294238
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/13/2017
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1294238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1